MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW CAN-DELTATPR 9X 35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW CAN-DELTATPR 9X 35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW CAN-DELTATPR 9X 35MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 2/20/2023, it was reported by a distributor via email that an ar-5035tc-09 cannulated delta tapered biocomposite interference screw broke when the surgeon was unscrewing it after it lost orientation.This was discovered during a procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging during use.
 
Event or Problem Description
Additional information received on 2/23/2023: this was discovered during an acl procedure and completed using another ar-5035tc-09 cannulated delta tapered biocomposite interference screw.All the broken fragments were retrieved.

Brand Name
BIO-COMP INTERFSCRW CAN-DELTATPR 9X 35MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16528578
Report Number1220246-2023-06410
Device Sequence Number5246572
Product Code MAI
UDI-Device Identifier00888867035508
UDI-Public00888867035508
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberBIO-COMP INTERFSCRW CAN-DELTATPR 9X 35MM
Device Catalogue NumberAR-5035TC-09
Device Lot Number14244024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown